Alert archive / North Carolina / Flash Flood Warnings in 2019

Flash Flood Warning 2, NWS Raleigh, NC

April 13, 20194 counties in North Carolina

NWS Raleigh, NC issued this flash flood warning at Apr 13, 2019, 10:04 AM EDT for 4 counties in North Carolina. It was in force for 7 hr. 9 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 13, 2019, 10:04 AM EDT (14:04 UTC)
Expired
Apr 13, 2019, 5:00 PM EDT
In force
7 hr
Issued by
NWS Raleigh, NC
Area
Storm-based polygon
Flood severity
None

Counties Davidson County, NC, Forsyth County, NC, Guilford County, NC, Randolph County, NC

The radar

The Roanoke radar (KFCX), 127 km from the middle of the area, began a volume at 14:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 13, 10:10 AM EDTFLASH FLOODDenton, NCROAD CLOSED DUE TO FLOODING AT E. PEACOCK AVE. AND DANIEL ST. IN DENTON.
Apr 13, 10:30 AM EDTFLASH FLOOD3 N Gordontown, NCCUNNINGHAM BRICK YARD RD. NEAR STEPHENS LN. CLOSED DUE TO FLOODING. TIME ESTIMATED.
Apr 13, 10:30 AM EDTFLASH FLOOD3 N Gordontown, NCCUNNINGHAM RD. AT FOUTS LN. CLOSED DUE TO FLOODING. TIME ESTIMATED.
Apr 13, 10:40 AM EDTFLASH FLOOD4 Se Lexington, NCRHODES RD. NEAR CREEKWOOD DR. CLOSED DUE TO FLOODING. TIME ESTIMATED.
Apr 13, 11:00 AM EDTFLASH FLOOD1 Sse Thomasville, NCE. SUNRISE AVE. NEAR JULIAN AVE. CLOSED DUE TO FLOODING. TIME ESTIMATED.
Apr 13, 11:00 AM EDTFLASH FLOOD1 S Thomasville, NCRANDOLPH ST. NEAR CAROLINA AVE. CLOSED DUE TO FLOODING. TIME ESTIMATED.
Apr 13, 11:00 AM EDTFLASH FLOOD1 S Thomasville, NCW. HOLLY HILL RD AT RANDOLPH ST. CLOSED DUE TO FLOODING.
Apr 13, 11:00 AM EDTFLASH FLOOD2 S Thomasville, NCMAPLEWOOD AVE. NEAR FOREST DR. CLOSED DUE TO FLOODING. TIME ESTIMATED.
Apr 13, 11:16 AM EDTFLASH FLOOD4 Wnw Ulah, NCROAD CLOSED DUE TO FLOODING SINCE 11:16 AM. STILL CLOSED AS OF 1:50 PM.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 9 storm reports to this flash flood warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 2.1 hours before the alert went out and 42 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2019-04-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 807 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2019-04-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 20 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
807 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
593 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
20 m²/s²
0-3 km storm-relative helicity
84 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted.

265 
WGUS52 KRAH 131404
FFWRAH
NCC057-067-081-151-131800-
/O.NEW.KRAH.FF.W.0002.190413T1404Z-190413T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Raleigh NC
1004 AM EDT SAT APR 13 2019

The National Weather Service in Raleigh has issued a

* Flash Flood Warning for...
  Forsyth County in central North Carolina...
  Davidson County in central North Carolina...
  Randolph County in central North Carolina...
  Guilford County in central North Carolina...

* Until 200 PM EDT
  
* At 1001 AM EDT, Doppler radar indicated a slow moving thunderstorm 
  producing which will likely cause flooding across the warned area, 
  especially in urban areas and along creeks and streams. Flash 
  flooding is expected to begin shortly across Davidson and Randolph 
  counties and within the next hour or so across the Triad.

* Some locations that will experience flooding include...
  Greensboro, Winston-Salem, High Point, Asheboro, Lexington,
  Randleman, North Carolina Zoo, Thomasville, Kernersville and
  Clemmons.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, urban areas, highways, streets and underpasses as
well as other drainage areas and low lying spots.

Do not drive your vehicle into areas where water covers the road. 
Many roads and intersections in the area will quickly flood. When 
encountering flooded roads, turn around, don't drown. Do not enter 
or cross flowing water or water of unknown depth. 

&&

LAT...LON 3614 8044 3626 8045 3624 7953 3560 7955
      3551 8007 3551 8018 3558 8021 3568 8033
      3572 8033 3574 8046 3584 8048 3584 8039
      3586 8039 3588 8042 3589 8037 3596 8038
      3606 8046 3604 8049 3608 8052

$$

10
4 follow-up statements
026 
WGUS72 KRAH 131546
FFSRAH

Flash Flood Statement
National Weather Service Raleigh NC
1146 AM EDT SAT APR 13 2019

NCC057-067-081-151-131800-
/O.CON.KRAH.FF.W.0002.000000T0000Z-190413T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Forsyth NC-Davidson NC-Randolph NC-Guilford NC-
1146 AM EDT SAT APR 13 2019

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 200 PM EDT FOR
SOUTHEASTERN FORSYTH...DAVIDSON...RANDOLPH AND GUILFORD COUNTIES...

At 1144 AM EDT, Doppler radar indicated thunderstorms producing 
heavy rain across the warned area. Flash flooding is ongoing. 
Numerous road closures were reported across Davidson county, 
especially in the Thomasville area. 

Some locations that will experience flooding include...
Greensboro, Winston-Salem, High Point, Asheboro, Lexington,
Randleman, North Carolina Zoo, Thomasville, Kernersville and
McLeansville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles. Do not drive your vehicle into areas where 
water covers the road. Many roads and intersections in the area will 
quickly flood. Do not enter or cross flowing water or water of 
unknown depth. 

Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, urban areas, highways, streets and underpasses as
well as other drainage areas and low lying spots.

&&

LAT...LON 3625 8004 3624 7953 3560 7955 3551 8007
      3551 8018 3558 8021 3568 8033 3572 8033
      3574 8046 3584 8048 3584 8039 3586 8039
      3588 8042 3589 8037 3596 8038 3597 8039

$$

10
650 
WGUS72 KRAH 131638
FFSRAH

Flash Flood Statement
National Weather Service Raleigh NC
1238 PM EDT SAT APR 13 2019

NCC067-131644-
/O.CAN.KRAH.FF.W.0002.000000T0000Z-190413T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Forsyth NC-
1238 PM EDT SAT APR 13 2019

...THE FLASH FLOOD WARNING FOR SOUTHEASTERN FORSYTH COUNTY IS
CANCELLED...

Flooding is no longer expected to pose a threat. Please continue to
heed any remaining road closures.

LAT...LON 3593 8005 3612 7953 3560 7955 3551 8007
      3551 8018 3558 8021 3568 8033 3572 8033
      3582 8036

$$

NCC057-081-151-131800-
/O.CON.KRAH.FF.W.0002.000000T0000Z-190413T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Davidson NC-Randolph NC-Guilford NC-
1238 PM EDT SAT APR 13 2019

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 200 PM EDT FOR
SOUTHEASTERN DAVIDSON...RANDOLPH AND SOUTHERN GUILFORD COUNTIES...

At 1234 PM EDT, emergency management reported flash flooding across 
portions of Davidson and Randolph counties. Flash flooding is 
already occurring, and likely to worsen as precip continues to fall. 
Some locations experiencing flooding include Thomasville and Denton. 
Numerous roads have been closed due to high water. Use caution 
especially if traveling in these areas.

Some locations that will experience flooding include...
Greensboro, High Point, Asheboro, Lexington, Randleman, North
Carolina Zoo, Thomasville, Linwood, Archdale and Trinity.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

Excessive runoff from the heavy rain will cause flash flooding of
creeks and streams, roads, low lying and poor drainage areas. Do not
drive your vehicle into areas where water covers the road. Many roads
and intersections in the area will quickly flood. When encountering
flooded roads, turn around, don't drown.

Do not enter or cross flowing water or water of unknown depth. 

&&

LAT...LON 3593 8005 3612 7953 3560 7955 3551 8007
      3551 8018 3558 8021 3568 8033 3572 8033
      3582 8036

$$

LH/MORROW
412 
WGUS52 KRAH 131750
FFWRAH
NCC057-081-151-132100-
/O.EXT.KRAH.FF.W.0002.000000T0000Z-190413T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Raleigh NC
150 PM EDT SAT APR 13 2019

The National Weather Service in Raleigh has extended the

* Flash Flood Warning for...
  Southeastern Davidson County in central North Carolina...
  Randolph County in central North Carolina...
  Southern Guilford County in central North Carolina...

* Until 500 PM EDT
  
* At 148 PM EDT, local law enforcement officials reported that flash 
  flooding is occurring. Several streets remain closed in the warned 
  area due to flooding. Heed any road closures!

* Some locations that will experience flooding include...
  Greensboro, High Point, Asheboro, Lexington, Randleman, North
  Carolina Zoo, Thomasville, Linwood, Archdale and Trinity.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Excessive runoff from the heavy rain will cause flash flooding of
creeks and streams, roads, low lying and poor drainage areas. Do not
drive your vehicle into areas where water covers the road. Many roads
and intersections in the area will quickly flood. When encountering 
flooded roads, turn around, don't drown. Do not enter or cross 
flowing water or water of unknown depth. 

&&

LAT...LON 3593 8005 3612 7953 3560 7955 3551 8007
      3551 8018 3558 8021 3568 8033 3572 8033
      3582 8036

$$

10
824 
WGUS72 KRAH 132105
FFSRAH

Flash Flood Statement
National Weather Service Raleigh NC
505 PM EDT SAT APR 13 2019

NCC057-081-151-132113-
/O.EXP.KRAH.FF.W.0002.000000T0000Z-190413T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Davidson NC-Randolph NC-Guilford NC-
505 PM EDT SAT APR 13 2019

...THE FLASH FLOOD WARNING FOR SOUTHEASTERN DAVIDSON...RANDOLPH AND
SOUTHERN GUILFORD COUNTIES HAS EXPIRED...

The heavy rain has ended. Flash Flooding is no longer expected to 
pose an immediate threat, however, water takes a while to recede. 
Please continue to use caution on area roadways and heed any 
remaining road closures.

LAT...LON 3593 8005 3612 7953 3560 7955 3551 8007
      3551 8018 3558 8021 3568 8033 3572 8033
      3582 8036

$$

MORROW

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at Apr 13, 7:03 AM EDT, 3 hours 1 minute earlier.

Area forecast discussion, Apr 13, 7:03 AM EDT, 3 hours 1 minute before
Area Forecast Discussion
National Weather Service Raleigh NC
703 AM EDT Sat Apr 13 2019

.SYNOPSIS...
A cold front will become stationary over central NC this
afternoon into the evening. A series of upper level disturbances
will move NE over the region aiding in the development of
showers and thunderstorms. Then, strong low pressure is expected
to track from Texas to the Ohio Valley Saturday night through
Sunday night. A trailing cold front will cross central North
Carolina early Monday morning.

&&

.NEAR TERM /THROUGH TONIGHT/...
As of 415 AM Saturday...

Weak pressure falls in association with a line of showers and
thunderstorms are currently occurring over west/central North
Carolina and central Virginia this morning. Due to the pressure
falls across west/ central North Carolina showers have formed
along a convergent boundary where the southwest flow meets the
southerly flow. Ample instability remains lingering around
central North Carolina this morning with ML CAPE values of 500
to 1000 J/kg according to SPC mesoanalysis page. Right around
sun rise this morning the first of several mid-level waves will
move across the stalled convergent boundary helping to
encourage further development along the line. This mid-level
wave can actually already be seen on WV over Alabama this
morning. High res models have been very consistent in showing an
ongoing line of showers and thunderstorms this morning across
the central zones and given the instability, boundary (low level
lift), and mid-level support this seems likely. This afternoon
showers and thunderstorms will likely begin to weaken as the
wave exits east and the convergent boundary washes out.

The other main question today will be the chance for severe weather.
RAP and NAM ML CAPE values have consistently been in the 1000 to
1500 J/kg range. The GFS is advertising values slightly lower.
SFC to 6 km bulk shear values are advertised to be around 40 kts
near the boundary which would support enough organization for a
marginal severe threat. Primary threats again will be damaging
wind gusts and hail. There is a small chance for a brief weak
tornado across our far eastern zones where the low level flow is
backed a bit. High temperatures today will again be very
difficult with areas that observe continued convection unlikely
to rise out of the low 70s. Areas that clear a bit and don't
observe precipitation could rise into the 80 to 85 degree range.

Tonight, the chance of precipitation falls off rather quickly as
600/700 mb dry air and warming moves across central North Carolina.
Lows will continue to be mild in the mid 60s.

&&

.SHORT TERM /SUNDAY THROUGH SUNDAY NIGHT/...
As of 340 AM Saturday...

An interesting setup taking shape for the Sunday forecast and will
preface it by presenting the fact that the Storm Prediction Center
has has put western NC in an enhanced risk for severe weather with
the western half of our forecast area in a slight risk and the
eastern half in a marginal risk as of the morning update. That being
said, there are a lot of nuances with this forecast that will make
it tough to nail down.

Sunday may actually start off fairly quiet as many models suggesting
that the event wont really get going until later in the day. Timing
wise, that would put the Triad and western Piedmont in the area with
the most favorable diurnal timing for severe weather and likely the
the best instability. The NAM nest shows around 1500 J/KG of ML CAPE
at 20Z and surface to 6 km shear at 57 kts with 32 kts in the 0-1 km
level. The forecast sounding also shows dry air aloft between 500
and 700 mb with DCAPE of 771 J/kg. This all comes together to make
damaging winds the primary threat but with that much 0-1 km shear
and helicity values in the same layer near 200 m2/s2 the threat for
tornadoes can't be ruled out either. Fairly skinny CAPE profiles
would make hail seem less likely but with that much shear, longer
residence times in the hail growth zone could also lead to severe
hail.

The situation in the Triangle and points east will occur much later
as the higher resolution models show a secondary surge in ML CAPE
and shear coming from the south and helping to ignite the pre-
frontal convection which may take over with the surface front
trailing well behind. A 6z depiction of the forecast sounding off
the NAM nest again shows 1500+ J/kg of MLCAPE with 0-6 km shear over
70 kts. This could be well overblown but the point is it is a
significant amount and simulated reflectivity shows that despite the
nocturnal timing, convection has no problem igniting and continuing
eastward through the rest of the state early Monday morning. Same
threats apply with really strong turning of the hodograph in the
lowest km. Less dry air aloft in this sounding but still a DCAPE of
over 700 keeps wind the primary threat but almost an equal is the
tornado threat especially with the mixed layer LCL less than 500
feet.

Finally, not to be overlooked, the flooding threat will also be
there with PW values over an inch and a half, flash flooding will be
possible in storms with higher rain rates or training cells. Highs
sunday afternoon will be very warm, in the mid 70s across the NW
Piedmont to low to mid 80s in the southeast.

&&

.LONG TERM /MONDAY THROUGH FRIDAY/...
As of 340 AM Saturday...

As the strong frontal system exits the area Monday morning, weather
will turn tranquil for the majority of the long term forecast. Weak
ridging aloft and surface high pressure over the Deep South will
extend northward through the day on Monday and then push eastward
across the state on Tuesday before heading out to sea. On Wednesday
the high will continue to push southeastward and settle east
southeast of the Outer Banks and settle into a more summertime
pattern with southwesterly flow over central NC which will continue
through Thursday. While there will be a warming trend this entire
period, the most pronounced difference will be felt once the high
gets into place southeast of the area. This will result in Wednesday
temperatures jumping about 8 degrees across the board in the upper
70s to near 80 degrees as opposed to the lower 70s experienced on
Tuesday. No rain is expected during this time frame but chances may
increase slightly on Thursday afternoon as convective afternoon
showers become possible in the moist southerly flow.

For the end of the long term, a frontal system will approach the
area on Friday with a strong upper level cut off low over the
Midwest and surface reflection over the Great Lakes. Pre-frontal
convection will likely cross the entire area and last through the
day on Saturday and into the evening as the front will be very slow
to make eastward progress. The slow eastward translation of the
system will ramp up the threat for flooding with models forecasting
over two inches of rain through the weekend at this point. Showers
and thunderstorms with heavy rain can be expected through the day on
Friday and Saturday.

&&

.AVIATION /12Z SATURDAY THROUGH WEDNESDAY/...
As of 700 AM Friday...

A weak outflow boundary has stalled northwest of the TAF sites
this morning with low level convergence intensifying around a
Asheboro to Pittsboro to Durham to Oxford line. Near and along
this line high res models show convection continuing to expand
in coverage this afternoon as plentiful instability remains.
This means KRDU will likely observe thunder most of the morning
hours into the early afternoon. This line is then forecast to
finally weaken as the low level convergence zone falls apart.
As the line weakens outflows will likely head toward the
northwest and southeast. Further redevelopment in the afternoon
at KGSO, KINT, KFAY will be possible. A few strong storms will
be possible this afternoon, producing wind gusts of 40 to 50 kts
and LIFR visibility restrictions.

This evening precipitation will come to an end, but low level
stratus will make a quick return. Widespread IFR conditions will
be possible.

Looking beyond (12z Sunday)...A relative lull in the
precipitation will likely occur tonight through Sunday morning
as a potent system approaches from the west. A broken line of
showers and thunderstorms will then cross the TAF sites Sunday
night. Strong to severe wind gusts will be possible with these
storms. A cold front will then cross central North Carolina
Monday, with dry air filtering into the region. Wind gusts of 20
to 25 kts will be possible Monday. VFR conditions are expected
Monday through Wednesday.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
None.

&&

SYNOPSIS...Haines
NEAR TERM...Haines
SHORT TERM...Ellis
LONG TERM...Ellis
AVIATION...Haines
Hazardous weather outlook, Apr 13, 4:25 AM EDT, 5 hours 39 minutes before
Hazardous Weather Outlook
National Weather Service Raleigh NC
425 AM EDT Sat Apr 13 2019

NCZ007>011-021>028-038>043-073>078-083>086-088-089-140830-
Person-Granville-Vance-Warren-Halifax-Forsyth-Guilford-Alamance-
Orange-Durham-Franklin-Nash-Edgecombe-Davidson-Randolph-Chatham-Wake-
Johnston-Wilson-Stanly-Montgomery-Moore-Lee-Harnett-Wayne-Anson-
Richmond-Scotland-Hoke-Cumberland-Sampson-
425 AM EDT Sat Apr 13 2019

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...Today and tonight.

There is a threat for a few strong to severe thunderstorms this
morning through afternoon. The primary severe weather threat will be
locally strong to damaging wind gusts. A brief and weak tornado
cannot be ruled out east of I-95. In addition, locally heavy rain
may produce flash flooding. Urban and low lying areas are most
susceptible as the ground has become saturated in recent days.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

A cold front approaching from the west late Sunday into Sunday night
will be accompanied by a band of thunderstorms, some of which may be
severe. The main severe weather threats will be damaging wind gusts,
tornadoes and large hail.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed. Spotters are encouraged to report
unusual flooding or any severe weather to the National Weather
Service at 8 0 0 4 4 4 7 9 2 8.

In the hours before

Special weather statement, Apr 13, 9:31 AM EDT, 33 minutes before
Special Weather Statement
National Weather Service Raleigh NC
931 AM EDT SAT APR 13 2019

NCZ038-131500-
Davidson NC-
931 AM EDT SAT APR 13 2019

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL DAVIDSON COUNTY UNTIL
1100 AM EDT...

At 929 AM EDT, Doppler radar was tracking a strong thunderstorm near
Faith, or near Kannapolis, moving northeast at 15 mph.

Wind gusts up to 40 mph will be possible with this storm.

Heavy rain and minor flooding and deadly cloud to ground lightning
will also be possible with this storm.

Locations impacted include...
Lexington, Linwood, Denton, High Rock Lake Marina & Campground,
and High Rock Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter in a nearby building or vehicle. Wind gusts as high as
40 mph are capable of knocking down tree limbs and blowing around
trash cans, and other light outdoor objects.

Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning, especially in urban areas where prolonged heavy rain
can quickly lead to flooding.

If on or near High Rock Lake, get out of the water and move indoors
or inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.

&&

LAT...LON 3585 8041 3584 8040 3585 8039 3587 8039
      3589 8038 3558 8007 3553 8019 3555 8021
      3558 8021 3563 8026 3564 8029 3567 8031
      3568 8033 3572 8033 3572 8038 3574 8046
      3577 8045 3578 8046
TIME...MOT...LOC 1329Z 227DEG 11KT 3553 8050

WSS
Special weather statement, Apr 13, 9:51 AM EDT, 13 minutes before
Special Weather Statement
National Weather Service Raleigh NC
951 AM EDT SAT APR 13 2019

NCZ021-022-038-039-131500-
Guilford NC-Forsyth NC-Randolph NC-Davidson NC-
951 AM EDT SAT APR 13 2019

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN FORSYTH...DAVIDSON...
WESTERN RANDOLPH AND SOUTHWESTERN GUILFORD COUNTIES UNTIL 1100 AM
EDT...

At 949 AM EDT, Doppler radar was tracking a strong thunderstorm 10
miles east of High Rock Lake, or 10 miles southeast of Lexington,
moving north at 20 mph.

Pea size hail, frequent lightning, heavy downpours, and wind gusts
up to 50 mph will be possible with this storm. Use caution,
especially if driving in this area, as heavy rain rates will work to
reduce visibility and may lead to localized flooding.

Locations impacted include...
Greensboro, Winston-Salem, High Point, Asheboro, Lexington,
Randleman, North Carolina Zoo, Thomasville, Clemmons and Bermuda Run.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning, especially in urban areas where prolonged heavy rain
can quickly lead to flooding.

&&

LAT...LON 3605 8047 3606 8046 3608 8007 3612 7974
      3551 7977 3551 8006 3558 8007 3588 8037
      3589 8037 3596 8038 3599 8042 3601 8042
      3604 8045 3604 8049 3605 8050
TIME...MOT...LOC 1349Z 180DEG 19KT 3569 8012

MORROW

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 12, 10:28 PM EDTRiver Flood WarningRAHChatham43 hr
Apr 13, 6:26 AM EDTRiver Flood WarningRAHJohnston14 days
Apr 13, 9:31 AM EDTSpecial Weather StatementRAHDavidson89 min
Apr 13, 9:51 AM EDTSpecial Weather StatementRAHDavidson, Guilford, Randolph69 min
Apr 13, 10:38 AM EDTAreal Flood AdvisoryRAHAlamance, Orange3 hr
Apr 13, 10:53 AM EDTFlash Flood WatchRAHAlamance, Chatham, Davidson, Durham, Edgecombe, Forsyth and 18 more7 hr
Apr 13, 11:36 AM EDTSpecial Weather StatementRAHOrange39 min
Apr 13, 11:43 AM EDTAreal Flood AdvisoryRAHDurham, Orange, Person3 hr
Apr 13, 12:20 PM EDTFlash Flood WarningRAHAlamance, Durham, Orange6 hr
Apr 13, 12:39 PM EDTAreal Flood AdvisoryRAHFranklin, Granville, Vance, Wake, Warren3 hr
Apr 13, 12:56 PM EDTSpecial Weather StatementRAHChatham64 min
Apr 13, 1:53 PM EDTSpecial Weather StatementRAHAnson, Richmond67 min
Apr 13, 2:11 PM EDTRiver Flood WarningRAHChatham, Lee19 hr
Apr 13, 2:54 PM EDTSpecial Weather StatementRAHMoore66 min
Apr 13, 3:01 PM EDTSevere Thunderstorm WarningRAHMoore, Richmond44 min
Apr 13, 3:56 PM EDTSpecial Weather StatementRAHSampson64 min
Apr 13, 5:14 PM EDTSpecial Weather StatementRAHJohnston61 min
Apr 13, 6:12 PM EDTAreal Flood WarningRAHAlamance, Durham, Orange15 hr

Nearby

Flash Flood Warnings in North Carolina, 2019Every flash flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.